Page 1 of 2 12 LastLast
Results 1 to 10 of 14

Thread: constapation

  1. #1

    constapation

    what is the best laxative for overnight relief. after 36 years of being a quad I have started using oxycodone again. I did it first time for about 3 months and quit cold turkey. I did not quit because the oxy was interfering with my life, I quit because someone else was using my pills and that was a problem. I stopped cold turkey and was done in 7 days but had diarrhea from hell for four of those days.
    The living environment changed so decided to give another try. well same said person is back so I'm quitting again. I am in no hurry so I'm weaning off the oxy. I hurt all over and decided to give it another go. and am suffering the consequences. I have been taking 15 mg 2x a day for a few months. I eat plenty of fruit and grains plus water by the gallons. usually no harm on routine bowel program but ever now and then I'm full of *hit. started weaning off the oxycodone yesterday. 1/2 pill in the morning and 1/2 in the evening. body is reacting and today was bowel movement day. constipation. but i'll take that over the stomach cramps and diarrhea. i'll do this for a week then 1/4 2x a day. then 1/4 once a day for a week and stop. Donnie

  2. #2
    Super Moderator Sue Pendleton's Avatar
    Join Date
    Jul 2001
    Location
    Wisconsin USA
    Posts
    11,007
    Have you thought of getting a medicine safe? Or just plain calling the police? If this is a family member you aren't doing them any good by letting them use you for their habit. The mildest overnight is probably Milk of Magnesia or Miralax. Would this person show up if you switched to Tramadol or used patches instead of pills? Good luck.
    Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow."

    Disclaimer: Answers, suggestions, and/or comments do not constitute medical advice expressed or implied and are based solely on my experiences as a SCI patient. Please consult your attending physician for medical advise and treatment. In the event of a medical emergency please call 911.

  3. #3
    If you are regularly taking opioids, I recommend routine use of DSS (Colace), up to 1000 mg. daily to help prevent constipation. Senakot may also be needed (1-4 tablets daily), although long term use of this is questionable in safety.

    For occasional (not routine) use for constipation, I recommend Miralax, and if it is severe or has progressed to impaction, Magnesium Citrate and/or Lactulose.

    If you are having loose stools as a result of withdrawal from opioids, you can take Kaopectate or Immodium short term to get you through the worst of it.

    I would also recommend that you discuss other options for pain management with your provider, including possibly the use of a patch which would lend itself less to abuse by your caregivers.

    Just curious why you took back a caregiver who has stolen from you before (and did you report them to the police the first time around??).

    (KLD)

  4. #4
    thanks for all the advise. the person is indeed a family member who is also caregiver. I have 1 drunk and 1 who is prescribed the same drugs as I and therefore they see that they have an extra helping of pills as I don't use all my medication. we had a discussion about not getting into my medication before I started back with the oxycodone. I guess addiction is harder on some and the pills just to tempting for some. cannot put them in a locked safe as they have to give them to me.
    I have tried tramadol and it did not work that well plus it really made me constipated.
    family so I can't fire or shoot them. donnie

  5. #5
    You are enabling them in their addiction by tolerating this, and by indirectly providing them with drugs. Even if they are family, you should not be promoting this, or putting your own health at risk for their addiction problems. Get rid of them and find other caregivers if at all possible.

    (KLD)

  6. #6
    Sorry to hear about the constipation. After the 1/2 a can of Olestra fat free pringles I ate last night I thought I might mention it to you for the constipation. I didn't read the Olestra part until I was half way through them. I quickly put the lid back on and set them back in the pantry for my husband
    They will really get things moving along!
    DFW TEXAS- T-10 since March 20th, 1994

  7. #7
    I second what sci_nurse said re Miralax, I mix 1/2 dose of it w/a dose of Metamucil, works great.
    Dan G. in CT

  8. #8
    Super Moderator Sue Pendleton's Avatar
    Join Date
    Jul 2001
    Location
    Wisconsin USA
    Posts
    11,007
    If you can't get them out of the house then talk to your doctor about fentynal patches or another pain medication that comes in a patch. Or really make them love their addiction and go for morphine suppositories. However you go ask for a few patches at a time although this will mean more work as you need written not faxed prescriptions. I lucked out on this for my few narcotics because my pharmacy was in the same building and my doctor's tech would drop new ones between visits of for me and then I'd pick them up. I was supplying him with information and resources on how to deal with the disabled as an EMT. He knew more about the ADA than my doctor and was very informed about AD and the different type meds we take.

    Donnie, what happens with the caregiver when you no longer take oxy? Will it effect your care?
    Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow."

    Disclaimer: Answers, suggestions, and/or comments do not constitute medical advice expressed or implied and are based solely on my experiences as a SCI patient. Please consult your attending physician for medical advise and treatment. In the event of a medical emergency please call 911.

  9. #9
    didn't expect to land on this topic but oxy is a very bad drug and don't understand why it was taken to prevent constipation. agree with the others about the personal problems and want to add your body will get addicted to this drug. my husband was prescribed for back problems and he kept using and finally it doesn't work but then had the problem of getting rid of the body hurting and the drs. told him he couldn't stop cold turkey. . . . he did but it took about 3 months of sweating and pain it is a drug to not start taking at all and i don't understand why anyone would prescribe anymore to begin with!
    Cindy Waters
    mom to Anthony, right c5, left c4 (24yo)
    injury march 2003

  10. #10
    The OP is taking it for pain, not constipation. Constipation is a side effect of any of the opioids. He was getting diarrhea during acute withdrawal from long-term use of this drug.

    (KLD)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •